# SDR FDEA201008163009

- Difficulty date: August 16, 2010
- Submitted: August 17, 2010
- Operation: Air carrier
- Aircraft: N618FE
- Make and model: Doug MD-11F
- Aircraft serial: 48754
- Aircraft time: 50,118 hours, 10,984 cycles
- Engine: Ge CF680
- System (JASC): 7900 · Engine Oil System (Airframe Furnished)
- Part: Heat Exchanger
- Part number: 1601425
- Part serial: 1035
- Condition: Failed
- Part time: 5,970 hours, 1,274 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A, E, J

## Discrepancy

PASSING FL200, RECEIVED LEVEL 2 "ENG 1 OIL TEMP HI" FOLLOWED BY DECREASING OIL QUANTITY AND DECREASING PRESSURE.  NR1 ENGINE WAS SHUTDOWN IAW CHECKLIST AFTER  OIL QUANTITY REACHED ZERO.  OIL TEMP PEAKED AT 167 DEG. AFTER SHUTDOWN NOTICED OIL QUANTITY INCREASING FROM 0 TO 19 OVER A 20 MINUTE PERIOD.  ELECTED TO RESTART ENGINE AFTER DUMPING FUEL AND NR1 ENGINE OPERATED NORMALLY THEREAFTER.   R & R FUEL/OIL HEAT EXCHANGER IAW MM 79 -21-02-4.  PERFORMED NR1 ENG SPECIAL INSP, NO-OIL-PRESSURE INSP, A AND D SUMP VENT INSP, OIL SYS CONTAMINATION INSP & ENGINE POST-WINDMILLING INSP  SATIS IAW AMM 72-00-05-6 1. PERFORMED NR1 ENG DRY & WET MOTOR, MIN IDLE LEAK CHECK OK IAW JRH. LATCHED NR1 ENG COWLING IAW AMM 71-10-00-21. RAN NR1 ENG FOR MIN/APPR IDLE IAW JRH, FOUND ALL PARAMETER NORMAL. RECHECKED OIL TANK WITH NO FUEL CONTAMINATED.
